MAUDE Adverse Event Report: BARD ACCESS SYSTEMS RELIANCE XK LONG-TERM HEMODIALYSIS CATHETER WITH AIRGUARD STANDARD KIT (16F) (ST; CATHETER, HEMODIALYSIS, IMPLANTED

BARD ACCESS SYSTEMS RELIANCE XK LONG-TERM HEMODIALYSIS CATHETER WITH AIRGUARD STANDARD KIT (16F) (ST; CATHETER, HEMODIALYSIS, IMPLANTED
Catalog Number 5323190
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint that part of the peel away sheath broke apart and left little shards of plastic on the catheter during insertion is inconclusive due to the sample condition.Six photographs of an airguard introducer sheath against a blue towel were provided for investigation.The photographs show that the sheath had been split.It appears that the valve split properly and remained attached between the tabs and the top cap.Blood residue was observed throughout the sample.The edges of the split sheath were smooth and consistent.What appeared to be a white piece of material was shown on the blue towel separate from the sheath.From the images provided, it could not be determined where or if the material was attached to the introducer sheath.The entire surface of the split introducer sheath was not captured in the provided photographs.Based on the evidence provided for investigation, the reported event could not be verified.A lot history review (lhr) of reay1190 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Facility reported to the sales rep that part of the peel away sheath broke apart and left little shards of plastic on the catheter during insertion.The healthcare professional had to "pick them out of the tract into the vein".No other information was provided or patient injury reported.

Brand Name
RELIANCE XK LONG-TERM HEMODIALYSIS CATHETER WITH AIRGUARD STANDARD KIT (16F) (ST
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6341340
Report Number3006260740-2017-00110
Device Sequence Number528922
Product Code MSD
UDI-Device Identifier00801741011986
UDI-Public(01)00801741011986(17)180630(10)REAY1190
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Catalogue Number5323190
Device Lot NumberREAY1190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2017
Initial Report FDA Received Date02/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1